First-order swap structures semantics for some logics of formal inconsistency

Nenhuma Miniatura disponível




Coniglio, Marcelo E.
Figallo-Orellano, Aldo
Golzio, Ana C. [UNESP]

Título da Revista

ISSN da Revista

Título de Volume


Oxford Univ Press


The logics of formal inconsistency (LFIs, for short) are paraconsistent logics (i.e. logics containing contradictory but nontrivial theories) having a consistency connective which allows to recover the ex falso quodlibet principle in a controlled way. The aim of this paper is considering a novel semantical approach to first-order LFIs based on Tarskian structures defined over swap structures, a special class of multialgebras. The proposed semantical framework generalizes previous approaches to quantified LFIs presented in the literature. The case of QmbC, the simpler quantified LFI expanding classical logic, will be analyzed in detail. An axiomatic extension of QmbC called QLFI1(o), is also studied, which is equivalent to the quantified version of da Costa and D'Ottaviano 3-valued logic J3. The semantical structures for this logic turn out to be Tarkian structures based on twist structures. The expansion of QmbC and QLFI1(o) with a standard equality predicate is also considered.



First-order logics, logics of formal inconsistency, paraconsistent logics, swap structures, non-deterministic matrices, twist structures

Como citar

Journal Of Logic And Computation. Oxford: Oxford Univ Press, v. 30, n. 6, p. 1257-1290, 2020.